It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


I have to get off Xanax as soon as possible! My doctor has had me on 2 mg per day for the past 2+ years. I have done very well on the medication, but my employer has declared a benzo user as "unfit for duty". It does not matter that I have an Rx. I have consulted an attorney and it IS LEGAL for my employer to do this.

I need you guys to help me! How fast is too fast as far as tapering is concerned? My doctor refuses to switch to Valium. He sd he's never had problems with Xanax tapers. He wants me to taper over 3 months, but I don't have that kind of time. I need to know how fast I can go without going cold turkey.
[QUOTE=bcruth5]I have to get off Xanax as soon as possible! My doctor has had me on 2 mg per day for the past 2+ years. I have done very well on the medication, but my employer has declared a benzo user as "unfit for duty". It does not matter that I have an Rx. I have consulted an attorney and it IS LEGAL for my employer to do this.

I need you guys to help me! How fast is too fast as far as tapering is concerned? My doctor refuses to switch to Valium. He sd he's never had problems with Xanax tapers. He wants me to taper over 3 months, but I don't have that kind of time. I need to know how fast I can go without going cold turkey.[/QUOTE]

You must not taper too quickly! Seizures are a possibility. Find a doc who will switch you to Valium or if you taper straight off Xanax, you must have enough time to do so. Find the free Ashton Manual online and show it to your doctor and employer. Your employer must understand withdrawal has to be slow or you could have awful insomnia, shaking, migranes and breathlessness if forced into fast detox.

He can expect you to get off them, but not at the risk of your health and well-being. It's a process that takes time. Maybe you could offer progress reports to him, so he knows you are doing your best to eventually get off the drug?

You should not be yanked off this med like that, it can have awful withdrawals.





All times are GMT -7. The time now is 05:34 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!